Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 12, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 26, 2022, 5:39 AM CDT for Zapata County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2022, 5:39 AM CDT (10:39 UTC)
- Expired
- Aug 26, 2022, 7:38 AM CDT
- In force
- 119 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 202 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422
WGUS54 KBRO 261039
FFWBRO
TXC505-261345-
/O.NEW.KBRO.FF.W.0012.220826T1039Z-220826T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
539 AM CDT Fri Aug 26 2022
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Central Zapata County in deep south Texas...
* Until 845 AM CDT.
* At 539 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts of 3 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bustamante, Zapata County Airport and Las Palmas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2705 9945 2717 9921 2714 9914 2694 9910
2694 9938 2694 9939 2696 9939 2697 9939
2697 9938 2698 9938 2698 9939 2700 9940
2702 9942 2701 9943 2702 9944 2703 9945
2704 9944
FLASH FLOOD...RADAR INDICATED
$$
Tomaselli1 follow-up statement
473
WGUS74 KBRO 261238
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
738 AM CDT Fri Aug 26 2022
TXC505-261248-
/O.CAN.KBRO.FF.W.0012.000000T0000Z-220826T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Zapata TX-
738 AM CDT Fri Aug 26 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL ZAPATA COUNTY...
The heavy rain has ended. Rain continues across the area. Minor
flooding is possible over the next few hours. Please continue to
heed remaining road closures.
LAT...LON 2705 9945 2717 9921 2714 9914 2694 9910
2694 9938 2695 9939 2697 9939 2697 9938
2698 9938 2699 9939 2700 9940 2702 9942
2701 9943 2703 9945 2704 9944
$$
SoriaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:11 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 26, 4:11 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 411 AM CDT Fri Aug 26 2022 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (Now through Saturday) Issued at 339 AM CDT Fri Aug 26 2022 Unsettled weather will prevail through the period with today being the most active. Deep tropical moisture remains in place across deep south Texas early this morning. The 0Z Brownsville sounding indicated PW of 2.17 inches. Models continue to suggest PWATs of 2.25 to 2.50 inches will continue across the CWA today. The combination of abundant moisture, the dissipating frontal boundary to the north and an inverted 500mb trough/ tropical wave will lead to scattered showers and thunderstorms today. Locally heavy rainfall, producing nuisance flooding in low-lying and poorly-draining areas, is possible. Brownsville radar currently shows some isolated convection across portions of Zapata and Starr Counties. Rain chances should slowly diminish through late this evening with the loss of daytime heating. However, sufficient moisture and a mid level shear axis will support isolated to scattered convection over the Gulf water tonight into Saturday morning. Isolated sea breeze showers and thunderstorms are expected on Saturday. Otherwise, highs today will generally be in the 90s due to the increase in rain chances and cloud cover. Lows tonight are expected to fall into the mid to upper 70s to around 80. Hot and humid weather is expected on Saturday with highs generally in the mid to 90s to the lower 100s. Heat indices will range from 103 to 109 each afternoon. && .LONG TERM... (Saturday Night through Thursday) Issued at 339 AM CDT Fri Aug 26 2022 Persistent low pressure in the middle layers of the atmosphere over the BRO CWFA will combine with daytime heating and deep tropical moisture to produce mainly scattered showers and thunderstorms through the period. The mention of heavy rainfall has been included in the latest Hazardous Weather Outlook, but not yet in the official forecast. Near normal temperatures are also anticipated daily due to the constant opportunity for rainfall and associated significant cloud cover. && .AVIATION... (06Z TAFS) Issued at 1234 AM CDT Fri Aug 26 2022 Light winds with some passing mid to high level clouds prevail across Deep South Texas early this morning. Isolated to scattered showers and thunderstorms are expected to develop and impact local aerodromes later this morning into the afternoon. VFR conditions are expected to prevail through much of the period but brief MVFR conditions will be possible in and around any heavier convection. Outside any storms, light east to southeast winds are expected through the next 24 hours. && .MARINE... (Now through Saturday) Issued at 339 AM CDT Fri Aug 26 2022 Buoy 42020 reported southeast winds around 8 knots with seas slightly over 1.3 feet with a period of 3 seconds at 0300 CDT/0800 UTC. Favorable conditions are expected through the period as the pressure gradient remains weak to moderate across the western Gulf. Light to occasionally moderate onshore flow and low seas of 1 to 3 feet are expected through Saturday. Isolated to scattered showers and thunderstorms are expected through the period. Any shower and especially thunderstorms can produce higher winds and rough seas along with lightning and torrential rainfall. (Saturday Night through Thursday) Persistent high pressure over the western Gulf of Mexico will produce light to moderate winds and low to moderate seas along the Lower Texas Coast during the period. Small Craft Exercise Caution and Small Craft Advisory are not expected to be needed. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 95 79 95 80 / 50 10 20 20 HARLINGEN 94 77 95 78 / 50 10 10 10 MCALLEN 98 77 99 78 / 50 20 20 0 RIO GRANDE CITY 98 78 99 78 / 50 30 20 0 SOUTH PADRE ISLAND 87 80 88 80 / 50 10 10 20 BAYVIEW/PORT ISABEL 91 78 92 78 / 50 10 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...Caceres-63 LONG TERM/UPPER AIR....Tomaselli-66
Hazardous weather outlook, Aug 26, 3:30 AM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 330 AM CDT Fri Aug 26 2022 TXZ248>255-351-353>355-451-454-455-271100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 330 AM CDT Fri Aug 26 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Heat index values of 103 to 108 degrees are expected during the afternoon hours. Scattered showers and thunderstorms are forecast. Heavy rainfall, producing nuisance flooding in low-lying and poorly-draining areas and ponding of water on roads, is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Sunday and Monday. Generally scattered showers and thunderstorms are forecast for Sunday through Thursday. Heavy rainfall, producing nuisance flooding in low-lying and poorly-draining areas and ponding of water on roads, is possible. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-271100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 330 AM CDT Fri Aug 26 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:10 AM CDT | Areal Flood Advisory | BRO | Zapata | 3 hr |
| Aug 26, 1:48 PM CDT | Special Weather Statement | BRO | Brooks | 42 min |
| Aug 26, 2:04 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 86 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.